Texas, 2004Cold in Texas, December 23, 2004
December 23, 2004 · NWS FWD · 1 event in 1 county or zone
1 cold/wind chill, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Dec 23, 4:50 AM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Dec 23, 4:50 AM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
450 AM CST THU DEC 23 2004
.AVIATION...
SKC CONDS PREVAIL IN SUBSIDENCE REGION OF DEPARTING SYSTEM THAT
BROUGHT ALL THE WINTER PRECIP YDY. SO VFR CONDS WITH CONTG NLY WND
OF 8-14 KTS...AS SECONDARY SURGE ARRIVES LATER TDY. MAY SEE SOME BKN
250-300 AT TIMES THIS AFTN WITH PACIFIC MSTR COMING ACROSS NRN
MEXICO...YET NO BIG DEAL. 05/
&&
.PREV DISCUSSION...
150 AM CST
IT WILL BE VERY COLD THROUGH CHRISTMAS MORNING AS A SECONDARY ARCTIC
SURGE MOVES INTO NORTH TEXAS LATER TODAY...MAINTAINING COLD
TEMPERATURES ACROSS THE REGION. TEMPS WILL BEGIN TO MODERATE
CHRISTMAS AFTERNOON...WITH A SLOW WARMUP CONTINUING INTO THE FIRST
PART OF NEXT WEEK. NEXT CHANCE OF RAIN WILL BE TUESDAY NIGHT AS
NEXT UPPER LEVEL STORM SYSTEM APPROACHES FROM THE WEST.
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 34 15 31 17 / 0 0 0 0
WACO, TX 37 16 33 17 / 0 0 0 0
PARIS, TX 30 11 29 13 / 0 0 0 0
DENTON, TX 32 13 30 15 / 0 0 0 0
MCKINNEY, TX 33 13 29 14 / 0 0 0 0
DALLAS, TX 35 16 32 17 / 0 0 0 0
TERRELL, TX 34 14 30 14 / 0 0 0 0
CORSICANA, TX 35 15 33 16 / 0 0 0 0
TEMPLE, TX 38 15 34 17 / 0 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&
59
Hazardous weather outlook, Dec 23, 3:03 AM CST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
303 AM CST THU DEC 23 2004
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-232200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
303 AM CST THU DEC 23 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
ARCTIC AIR WILL CONTINUE TO GRIP NORTH TEXAS THROUGH TONIGHT.
TEMPERATURES WILL BE HARD PRESSED TO BREAK FREEZING DURING THE
AFTERNOON...WITH EARLY MORNING TEMPERATURES EXPECTED TO BE IN THE MID
AND UPPER TEENS BOTH THIS MORNING AND AGAIN TONIGHT. NORTH WINDS
BETWEEN 10 AND 15 MPH WILL CONTINUE OVER MOST AREAS...RESULTING IN
WIND CHILL VALUES AS LOW AS BETWEEN ZERO AND 10 DEGREES ABOVE ZERO
DURING THE NIGHTTIME HOURS ACROSS SOME AREAS...WITH WIND CHILLS
MAINLY IN THE 20S MOST AREAS DURING THE DAY.
REMEMBER TO WEAR SEVERAL LAYERS OF CLOTHING WHEN VENTURING OUTSIDE
THE NEXT 24 HOURS...AS THIS WILL BEST INSULATE YOUR BODY FROM THE
BITTER COLD TEMPERATURES EXPECTED.
.DAYS TWO THROUGH SEVEN...
ANOTHER STORM SYSTEM WILL APPROACH NORTH TEXAS BY NEXT WEDNESDAY. AT
THIS TIME...MOISTURE RETURN IS UNCERTAIN...AS IS THE POTENTIAL FOR
THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
05/
Cold/Wind Chill, Tarrant
- When
- December 23, 8:00 AM CST
- Where
- Tarrant forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
A 46 year old man was found frozen to death behind a north Fort Worth business.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, December 23 to 25, 20041 death · 19 events
- Strong Wind in New York, December 23, 20041 death · 1 event
- High Wind and Strong Wind in New Jersey, December 23, 2004$100,000 · 50 kt wind · 21 events
- Strong Wind in New York, December 23, 2004$90,000 · 18 events
- High Wind and Strong Wind in Pennsylvania, December 23, 2004$80,000 · 50 kt wind · 10 events
- Strong Wind in Pennsylvania, December 23, 2004$60,000 · 8 events
- High Wind in Massachusetts, December 23, 2004$75,000 · 58 kt wind · 3 events
- Cold in Kentucky, December 23 to 25, 2004$25,000 · 22 events
- High Wind in New York, December 23, 2004$50,000 · 51 kt wind · 5 events
- High Wind in Rhode Island, December 23, 2004$50,000 · 58 kt wind · 2 events
- High Wind in Connecticut, December 23, 2004$25,000 · 58 kt wind · 1 event
- High Wind in Vermont, December 23, 2004$20,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432619.